Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 137, NWS Birmingham, AL

December 23, 2014Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 23, 2014, 1:22 PM CST for Etowah County, Alabama. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2014, 1:22 PM CST (19:22 UTC)
Expired
Dec 23, 2014, 1:31 PM CST
In force
9 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS54 KBMX 231922
SVRBMX
ALC055-231945-
/O.NEW.KBMX.SV.W.0137.141223T1922Z-141223T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA...

* UNTIL 145 PM CST

* AT 118 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR REECE
  CITY...OR 5 MILES NORTH OF GADSDEN...AND MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEENER AND BLACK CREEK.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBER 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3419 8587 3401 8600 3407 8613 3420 8611
TIME...MOT...LOC 1922Z 216DEG 41KT 3412 8601

$$

56
1 follow-up statement
444 
WWUS54 KBMX 231931
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CST TUE DEC 23 2014

ALC055-231941-
/O.CAN.KBMX.SV.W.0137.000000T0000Z-141223T1945Z/
ETOWAH AL-
131 PM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ETOWAH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3419 8587 3401 8600 3407 8613 3420 8611
TIME...MOT...LOC 1931Z 216DEG 41KT 3419 8591

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 12:02 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 23, 12:02 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1202 PM CST TUE DEC 23 2014

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

A COMPLEX FORECAST FOR TODAY AND TONIGHT MAY FINALLY BE COMING
INTO BETTER FOCUS THIS MORNING WITH THE HELP OF SHORT RANGE
MODELS. THOUGH CONVECTION HAS FORMED NEAR THE GULF COAST THIS
MORNING...IT CONTINUES TO MOVE NORTHWARD INSTEAD OF STALLING...
WHICH MEANS IT IS LESS LIKELY TO BLOCK THE NORTHWARD MOVEMENT OF
THE WARM SECTOR. CURRENTLY A WARM FRONT IS LOCATED SOUTH OF THE
CWA ACROSS EXTREME SOUTH ALABAMA AND IS LIKELY TO HAVE TROUBLE
MOVING NORTHWARD...NOT BECAUSE OF COASTAL CONVECTION...BUT INSTEAD
A COOL WEDGE. EASTERLY FLOW ASSOCIATED WITH HIGH PRESSURE TO OUR
EAST IS EXPECTED TO PERSIST LONG ENOUGH TO LIMIT THE NORTHWARD
EXTENT OF THE SEVERE WEATHER POTENTIAL INTO THIS EVENING. THE LAST
FEW RUNS OF THE HRRR INDICATE THE WARM FRONT HAVING TROUBLE MOVING
NORTH OF A LINE FROM DEMOPOLIS TO EUFAULA THROUGH 00Z. MEANWHILE
THE HRRR ALSO SUGGESTS THE FOCUS FOR CONVECTIVE ORGANIZATION WILL
BE A BIT FARTHER WEST THAN PREVIOUSLY THOUGHT...NEAR THE FRONTAL
ZONE ACROSS EASTERN MISSISSIPPI...WHERE A QLCS MAY ORGANIZE THIS
AFTERNOON. IF THE AFOREMENTIONED SCENARIO OCCURS...THE BEST CHANCE
OF DAMAGING WINDS AND A TORNADO OR TWO WILL BE NEAR AND SOUTH THE
INTERSECTION OF THE QLCS AND THE WARM FRONT ACROSS THE SOUTHERN
THIRD OF THE FORECAST AREA STARTING AROUND 20Z IN THE SOUTHWEST.
THE FORWARD SPEED OF THE QLCS REMAINS IN QUESTION WITH MEAN-LAYER
FLOW NEARLY PARALLEL TO THE QLCS AND THE BEST UPPER-LEVEL FORCING
NOT EXPECTED TO DEVELOP UNTIL AFTER 03Z. THIS COULD LEAD TO FLASH
FLOODING TONIGHT IF THE QLCS SLOWS DOWN FOR AN EXTENDED PERIOD OF
TIME. THE QLCS WILL PROBABLY EXIT OUR SOUTHEAST COUNTIES BY 09Z
WEDNESDAY AS THE UPPER-LEVEL TROUGH BEINGS TO SHIFT EASTWARD.

THE FRONTAL PASSAGE WILL BRING AN END TO THE RAIN WEDNESDAY
MORNING AS COLDER AIR MOVES IN. DRY AND COOL CONDITIONS WILL
PERSIST INTO THURSDAY AND FRIDAY BEFORE ANOTHER SYSTEM DEVELOPS
FOR WITH FAIRLY HIGH RAIN CHANCES SATURDAY NIGHT INTO SUNDAY.

87/GRANTHAM

&&

.AVIATION...
18Z TAF DISCUSSION.

IFR TO LIFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD...WITH
LIMITED PERIODS OF MVFR. THE NEXT 12 TO 18 HOURS WILL BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MOST TERMINAL
LOCATIONS. CEILING AND VISIBILITY CONDITIONS MAY IMPROVE SLIGHTLY
AS SHOWERS PASS OVER TERMINALS...BUT ONLY MARGINAL IMPROVEMENT CAN
BE EXPECTED. A COLD FRONT WILL MOVE THROUGH THE STATE
OVERNIGHT...EXITING ALABAMA WEDNESDAY MORNING. CONDITIONS WILL
IMPROVE AS DRY AIR SINKS INTO THE REGION ON WEDNESDAY.

07

&&

.PREV DISCUSSION...
/ISSUED 600 AM CST TUE DEC 23 2014/

A COMPLEX FORECAST FOR TODAY AND TONIGHT MAY FINALLY BE COMING
INTO BETTER FOCUS THIS MORNING WITH THE HELP OF SHORT RANGE
MODELS. THOUGH CONVECTION HAS FORMED NEAR THE GULF COAST THIS
MORNING...IT CONTINUES TO MOVE NORTHWARD INSTEAD OF STALLING...
WHICH MEANS IT IS LESS LIKELY TO BLOCK THE NORTHWARD MOVEMENT OF
THE WARM SECTOR. CURRENTLY A WARM FRONT IS LOCATED SOUTH OF THE
CWA ACROSS EXTREME SOUTH ALABAMA AND IS LIKELY TO HAVE TROUBLE
MOVING NORTHWARD...NOT BECAUSE OF COASTAL CONVECTION...BUT INSTEAD
A COOL WEDGE. EASTERLY FLOW ASSOCIATED WITH HIGH PRESSURE TO OUR
EAST IS EXPECTED TO PERSIST LONG ENOUGH TO LIMIT THE NORTHWARD
EXTENT OF THE SEVERE WEATHER POTENTIAL INTO THIS EVENING. THE LAST
FEW RUNS OF THE HRRR INDICATE THE WARM FRONT HAVING TROUBLE MOVING
NORTH OF A LINE FROM DEMOPOLIS TO EUFAULA THROUGH 00Z. MEANWHILE
THE HRRR ALSO SUGGESTS THE FOCUS FOR CONVECTIVE ORGANIZATION WILL
BE A BIT FARTHER WEST THAN PREVIOUSLY THOUGHT...NEAR THE FRONTAL
ZONE ACROSS EASTERN MISSISSIPPI...WHERE A QLCS MAY ORGANIZE THIS
AFTERNOON. IF THE AFOREMENTIONED SCENARIO OCCURS...THE BEST CHANCE
OF DAMAGING WINDS AND A TORNADO OR TWO WILL BE NEAR AND SOUTH THE
INTERSECTION OF THE QLCS AND THE WARM FRONT ACROSS THE SOUTHERN
THIRD OF THE FORECAST AREA STARTING AROUND 20Z IN THE SOUTHWEST.
THE FORWARD SPEED OF THE QLCS REMAINS IN QUESTION WITH MEAN-LAYER
FLOW NEARLY PARALLEL TO THE QLCS AND THE BEST UPPER-LEVEL FORCING
NOT EXPECTED TO DEVELOP UNTIL AFTER 03Z. THIS COULD LEAD TO FLASH
FLOODING TONIGHT IF THE QLCS SLOWS DOWN FOR AN EXTENDED PERIOD OF
TIME. THE QLCS WILL PROBABLY EXIT OUR SOUTHEAST COUNTIES BY 09Z
WEDNESDAY AS THE UPPER-LEVEL TROUGH BEINGS TO SHIFT EASTWARD.

THE FRONTAL PASSAGE WILL BRING AN END TO THE RAIN WEDNESDAY
MORNING AS COLDER AIR MOVES IN. DRY AND COOL CONDITIONS WILL
PERSIST INTO THURSDAY AND FRIDAY BEFORE ANOTHER SYSTEM DEVELOPS
FOR WITH FAIRLY HIGH RAIN CHANCES SATURDAY NIGHT INTO SUNDAY.

87/GRANTHAM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE...LOWNDES...
MACON...MONTGOMERY...PIKE...RUSSELL.

&&
Hazardous weather outlook, Dec 23, 1:21 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CST TUE DEC 23 2014

ALZ011>015-017>050-241930-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
121 PM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN EVENT ONGOING ACROSS CENTRAL ALABAMA WILL BE CAPABLE OF
PRODUCING LOCALIZED FLOODING ACROSS ALL OF CENTRAL ALABAMA. THE
HIGHEST POTENTIAL FOR ANY SIGNIFICANT FLASH FLOODING WILL BE
GENERALLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR.

THERE IS ALSO A LOW-CONFIDENCE...LOW-END THREAT FOR ISOLATED
SEVERE STORMS WITH DAMAGING WINDS...AND A WEAK TORNADO OR TWO
GENERALLY SOUTH OF A LINE FROM ALICEVILLE TO WETUMPKA TO PHENIX
CITY. THIS THREAT IS EXPECTED TO END BY MIDNIGHT IN THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

In the hours before

Special weather statement, Dec 23, 11:46 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 AM CST TUE DEC 23 2014

ALZ012-022-231830-
LAMAR AL-PICKENS AL-
1146 AM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS AND SOUTHERN
LAMAR COUNTIES UNTIL 1230 PM CST...

AT 1142 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
COLUMBUS TO NEW HOPE TO 9 MILES WEST OF BEVILL LOCK AND DAM...AND
MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  VERNON...
  MILLPORT...
  ETHELSVILLE...
  BLOOMING GROVE...
  KENNEDY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3368 8827 3388 8795 3352 8795 3330 8830
TIME...MOT...LOC 1746Z 233DEG 36KT 3359 8827 3346 8828
          3328 8840

56
Local storm report, Dec 23, 11:53 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     BALLPLAY                34.05N 85.81W
12/23/2014                   ETOWAH             AL   EMERGENCY MNGR

            POWERLINES DOWN NEAR CENTRE HWY IN THE BALLPLAY
            COMMUNITY. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Special weather statement, Dec 23, 12:27 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CST TUE DEC 23 2014

ALZ014-231915-
WINSTON AL-
1227 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 115 PM
CST...

AT 1224 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHRIDGE TO LYNN TO
ELDRIDGE...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ARLEY...
  ASHBANK...
  WINSTON FREE STATE BARN...
  DOUBLE SPRINGS...
  HOUSTON RECREATIONAL AREA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3430 8710 3400 8712 3399 8715 3400 8719
      3399 8721 3400 8725 3399 8742 3400 8764
      3407 8761 3424 8746 3431 8738
TIME...MOT...LOC 1828Z 237DEG 30KT 3424 8741 3413 8751
          3399 8757

56
Special weather statement, Dec 23, 1:07 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CST TUE DEC 23 2014

ALZ012-022-231945-
LAMAR AL-PICKENS AL-
107 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS AND LAMAR
COUNTIES UNTIL 145 PM CST...

AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW HOPE...OR 8 MILES SOUTHEAST OF COLUMBUS...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILLPORT...
  VERNON...
  SULLIGENT...
  KENNEDY...
  BEDFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3386 8825 3391 8823 3398 8795 3352 8795
      3328 8831
TIME...MOT...LOC 1907Z 213DEG 41KT 3345 8828

56
Special weather statement, Dec 23, 1:09 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST TUE DEC 23 2014

ALZ014-015-232000-
WALKER AL-WINSTON AL-
109 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN
WALKER COUNTIES UNTIL 200 PM CST...

AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELDRIDGE TO CARBON HILL TO
BERRY...AND MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JASPER...
  ARLEY...
  NAUVOO...
  ASHBANK...
  POPLAR SPRINGS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3400 8711 3398 8714 3396 8711 3392 8708
      3390 8709 3389 8707 3371 8744 3369 8748
      3369 8753 3387 8753 3387 8761 3397 8764
      3403 8763 3429 8711
TIME...MOT...LOC 1909Z 239DEG 36KT 3398 8753 3384 8749
          3371 8756

56
Special weather statement, Dec 23, 1:16 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CST TUE DEC 23 2014

ALZ018-231945-
ETOWAH AL-
116 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 145
PM CST...

AT 112 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR 5 MILES WEST OF GADSDEN...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NOCCALULA FALLS...
  REECE CITY...
  SARDIS CITY...
  TABOR ROAD...
  ROCKLEDGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3418 8585 3395 8605 3400 8617 3419 8613
      3420 8584
TIME...MOT...LOC 1916Z 217DEG 39KT 3405 8607

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:48 AM CSTSpecial Weather StatementBMXGreene27 min
Dec 23, 8:05 AM CSTSevere Thunderstorm WarningBMXGreene, Hale40 min
Dec 23, 8:40 AM CSTSpecial Weather StatementBMXTuscaloosa50 min
Dec 23, 9:01 AM CSTSpecial Weather StatementBMXBibb44 min
Dec 23, 11:03 AM CSTSpecial Weather StatementBMXEtowah42 min
Dec 23, 11:09 AM CSTSevere Thunderstorm WarningBMXEtowah28 min
Dec 23, 11:26 AM CSTAreal Flood AdvisoryBMXLamar2 hr
Dec 23, 11:27 AM CSTSpecial Weather StatementBMXCherokee48 min
Dec 23, 11:46 AM CSTSpecial Weather StatementBMXLamar44 min
Dec 23, 12:07 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens53 min
Dec 23, 12:27 PM CSTSpecial Weather StatementBMXWinston48 min
Dec 23, 1:07 PM CSTSpecial Weather StatementBMXLamar38 min
Dec 23, 1:09 PM CSTSpecial Weather StatementBMXWalker, Winston51 min
Dec 23, 1:16 PM CSTSpecial Weather StatementBMXEtowah29 min
Dec 23, 1:29 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Winston3 hr
Dec 23, 3:58 PM CSTAreal Flood AdvisoryBMXTuscaloosa2 hr
Dec 23, 4:12 PM CSTSpecial Weather StatementBMXGreene48 min
Dec 23, 4:19 PM CSTSpecial Weather StatementBMXMarengo41 min
Dec 23, 4:23 PM CSTSevere Thunderstorm WarningBMXSumter47 min
Dec 23, 5:03 PM CSTSpecial Weather StatementBMXHale42 min
Dec 23, 5:31 PM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry44 min
Dec 23, 5:50 PM CSTAreal Flood AdvisoryBMXJefferson115 min
Dec 23, 5:58 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.